Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 48, NWS Jacksonville, FL

April 29, 20087 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Apr 29, 2008, 2:48 PM EDT for 7 counties in Florida. It took effect at Apr 30, 2008, 2:35 AM EDT. It was in force for 17 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 29, 2008, 2:48 PM EDT (18:48 UTC)
In effect from
Apr 30, 2008, 2:35 AM EDT
Expired
Apr 30, 2008, 8:00 PM EDT
In force
17 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 5:20 PM EDTWILDFIRE4 Ene Trenton, FLFIRE IS APPROXIMATELY 80 ACRES AND IS MOVING WEST. NO HOMES ARE THREATENED AT THIS TIME. TYLER GRADE ROAD IS CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -206 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1643 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-206 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 291848
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
248 PM EDT TUE APR 29 2008

FLZ020>023-030-031-035-036-040-300900-
/O.UPG.KJAX.FW.A.0053.080430T1500Z-080501T0000Z/
/O.NEW.KJAX.FW.W.0048.080430T1500Z-080501T0000Z/
/O.CON.KJAX.FW.W.0047.000000T0000Z-080430T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
248 PM EDT TUE APR 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING DUE TO WINDS AND LOW RH...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT WEDNESDAY 
DUE TO LOW RH......

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT
WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

NORTHWEST WINDS AROUND 10 TO 15 MPH WITH GUSTS TO NEAR 20 MPH THIS
AFTERNOON WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 35 PERCENT
TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS.

LOW HUMIDITIES ARE EXPECTED AGAIN FOR WEDNESDAY WITH DURATIONS OF
AROUND 6 TO 8 HOURS AT OR BELOW 35 PERCENT. MINIMUM HUMIDITIES OF 
AROUND 20 PERCENT ARE EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ024-025-032-037-300900-
/O.CON.KJAX.FW.W.0047.000000T0000Z-080430T0000Z/
/O.CON.KJAX.FW.A.0053.080430T1500Z-080501T0000Z/
NASSAU-DUVAL-CLAY-PUTNAM-
248 PM EDT TUE APR 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING DUE TO WINDS AND LOW RH......
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING DUE TO LOW RH...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

NORTHWEST WINDS AROUND 10 TO 15 MPH WITH GUSTS TO 20 MPH THIS
AFTERNOON WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 35 PERCENT
TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS.

LOW HUMIDITIES ARE EXPECTED AGAIN FOR WEDNESDAY WITH DURATIONS OF
AROUND 4 TO 7 HOURS AT OR BELOW 35 PERCENT. MINIMUM HUMIDITIES OF 
AROUND 25 PERCENT ARE EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ033-038-300000-
/O.CON.KJAX.FW.W.0047.000000T0000Z-080430T0000Z/
ST JOHNS-FLAGLER-
248 PM EDT TUE APR 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING DUE TO WINDS AND LOW RH...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

NORTHWEST WINDS AROUND 10 TO 15 MPH WITH GUSTS TO NEAR 20 MPH THIS
AFTERNOON WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 35 PERCENT
TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

GAZ132>136-149>154-162>166-292300-
/O.CON.KJAX.FW.W.0047.000000T0000Z-080429T2300Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-
INLAND CAMDEN-COASTAL CAMDEN-
248 PM EDT TUE APR 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING DUE TO WINDS AND LOW RH...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

NORTHWEST WINDS OF 15 MPH WITH GUSTS UP TO 20 TO 25 MPH THIS
AFTERNOON WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 30 PERCENT
TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

ARS
5 follow-up statements
000 
WWUS82 KJAX 300005
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
805 PM EDT TUE APR 29 2008

FLZ020>023-030-031-035-036-040-301215-
/O.EXP.KJAX.FW.W.0047.000000T0000Z-080430T0000Z/
/O.CON.KJAX.FW.W.0048.080430T1500Z-080501T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
805 PM EDT TUE APR 29 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT
WEDNESDAY...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...


LOW HUMIDITIES ARE EXPECTED AGAIN FOR WEDNESDAY WITH DURATIONS OF
AROUND 6 TO 8 HOURS AT OR BELOW 35 PERCENT. MINIMUM HUMIDITIES OF
AROUND 20 PERCENT ARE EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ024-025-032-037-301215-
/O.EXP.KJAX.FW.W.0047.000000T0000Z-080430T0000Z/
/O.CON.KJAX.FW.A.0053.080430T1500Z-080501T0000Z/
NASSAU-DUVAL-CLAY-PUTNAM-
805 PM EDT TUE APR 29 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING. 

LOW HUMIDITIES ARE EXPECTED AGAIN FOR WEDNESDAY WITH DURATIONS OF
AROUND 4 TO 7 HOURS AT OR BELOW 35 PERCENT. MINIMUM HUMIDITIES OF
AROUND 25 PERCENT ARE EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ033-038-300115-
/O.EXP.KJAX.FW.W.0047.000000T0000Z-080430T0000Z/
ST JOHNS-FLAGLER-
805 PM EDT TUE APR 29 2008

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$
000 
WWUS82 KJAX 300635
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
235 AM EDT WED APR 30 2008

FLZ024-025-032-037-302300-
/O.UPG.KJAX.FW.A.0053.080430T1500Z-080501T0000Z/
/O.EXB.KJAX.FW.W.0048.080430T1500Z-080430T2300Z/
NASSAU-DUVAL-CLAY-PUTNAM-
235 AM EDT WED APR 30 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING DUE TO LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
EDT THIS EVENING. 

EXTENDED DURATIONS OF LOW HUMIDITIES ARE EXPECTED TODAY.
HUMIDITIES WILL BEGIN TO FALL BELOW 35 PERCENT AROUND NOON WITH
SUB-CRITICAL DURATIONS EXPECTED FOR 5 TO 8 HOURS. MINIMUM VALUES
WILL NEAR 20 PERCENT INLAND TO 30 PERCENT NEAR THE COAST.

$$

FLZ033-038-302300-
/O.EXB.KJAX.FW.W.0048.080430T1500Z-080430T2300Z/
ST JOHNS-FLAGLER-
235 AM EDT WED APR 30 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
EDT THIS EVENING. 

EXTENDED DURATIONS OF LOW HUMIDITIES ARE EXPECTED TODAY.
HUMIDITIES WILL BEGIN TO FALL BELOW 35 PERCENT AROUND NOON WITH
SUB-CRITICAL DURATIONS EXPECTED FOR 5 TO 8 HOURS. MINIMUM VALUES
WILL NEAR 25 PERCENT INLAND TO 30 PERCENT NEAR THE COAST.

$$

FLZ020>023-030-031-035-036-040-010000-
/O.NEW.KJAX.FW.A.0054.080501T1700Z-080501T2300Z/
/O.CON.KJAX.FW.W.0048.080430T1500Z-080501T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
235 AM EDT WED APR 30 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EDT THIS EVENING FOR LOW HUMIDITIES...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. 

EXTENDED DURATIONS OF LOW HUMIDITIES ARE EXPECTED TODAY.
HUMIDITIES WILL BEGIN TO FALL BELOW 35 PERCENT AROUND NOON WITH
SUB-CRITICAL DURATIONS EXPECTED FOR 6 TO 9 HOURS. MINIMUM VALUES
WILL NEAR 15 TO 20 PERCENT.

LOW HUMIDITIES ARE EXPECTED AGAIN ON THURSDAY WITH MINIMUM VALUES
NEAR 25 TO 30 PERCENT FOR 4 TO 6 HOURS POSSIBLE. A FIRE WEATHER
WATCH HAS BEEN ISSUED. 

$$

ENYEDI
000 
WWUS82 KJAX 301757
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
157 PM EDT WED APR 30 2008

FLZ020>023-030-031-035-036-040-010930-
/O.EXT.KJAX.FW.A.0054.080501T1600Z-080501T2300Z/
/O.CON.KJAX.FW.W.0048.000000T0000Z-080501T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
157 PM EDT WED APR 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING DUE TO LONG DURATIONS OF LOW RH...
...FIRE WEATHER WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING DUE TO LONG DURATIONS OF LOW RH...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 8 PM EDT THIS EVENING. 

EXTENDED DURATIONS OF LOW HUMIDITIES ARE EXPECTED THIS AFTERNOON.
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 6 TO 8 HOURS. MINIMUM
VALUES WILL NEAR 15 TO 20 PERCENT.

LOW HUMIDITIES ARE EXPECTED AGAIN ON THURSDAY WITH MINIMUM VALUES
NEAR 25 TO 30 PERCENT. RHS WILL BE BELOW 35 PERCENT FOR 4 TO 6
HOURS.

$$

FLZ024-025-032-037-010930-
/O.EXB.KJAX.FW.A.0054.080501T1600Z-080501T2300Z/
/O.CON.KJAX.FW.W.0048.000000T0000Z-080430T2300Z/
NASSAU-DUVAL-CLAY-PUTNAM-
157 PM EDT WED APR 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING DUE TO LONG DURATIONS OF LOW RH...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING DUE TO LONG DURATIONS OF LOW RH...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 7 PM EDT THIS EVENING. 

EXTENDED DURATIONS OF LOW HUMIDITIES ARE EXPECTED THIS AFTERNOON.
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 5 TO 7 HOURS. MINIMUM
VALUES WILL NEAR 25 PERCENT.

LOW HUMIDITIES ARE EXPECTED AGAIN ON THURSDAY WITH MINIMUM VALUES
NEAR 30 PERCENT. RHS WILL BE BELOW 35 PERCENT FOR 4 TO 5 HOURS. A
FIRE WEATHER WATCH HAS BEEN ISSUED.

$$

FLZ033-038-302300-
/O.CON.KJAX.FW.W.0048.000000T0000Z-080430T2300Z/
ST JOHNS-FLAGLER-
157 PM EDT WED APR 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING DUE TO LONG DURATIONS OF LOW RH...

EXTENDED DURATIONS OF LOW HUMIDITIES ARE EXPECTED THIS AFTERNOON.
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 5 TO 7 HOURS. MINIMUM
VALUES WILL NEAR 25 PERCENT INLAND TO 30 PERCENT NEAR THE COAST.

$$

MZ
000 
WWUS82 KJAX 302304
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
704 PM EDT WED APR 30 2008

FLZ024-025-032-037-011115-
/O.EXP.KJAX.FW.W.0048.000000T0000Z-080430T2300Z/
/O.CON.KJAX.FW.A.0054.080501T1600Z-080501T2300Z/
NASSAU-DUVAL-CLAY-PUTNAM-
704 PM EDT WED APR 30 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...
...RED FLAG WARNING FOR TODAY HAS EXPIRED...

THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING.

LOW HUMIDITIES ARE EXPECTED AGAIN ON THURSDAY WITH MINIMUM VALUES
NEAR 30 PERCENT. RHS WILL BE BELOW 35 PERCENT FOR 4 TO 5 HOURS. A
FIRE WEATHER WATCH HAS BEEN ISSUED.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ033-038-010015-
/O.EXP.KJAX.FW.W.0048.000000T0000Z-080430T2300Z/
ST JOHNS-FLAGLER-
704 PM EDT WED APR 30 2008

...RED FLAG WARNING HAS EXPIRED FOR TODAY...

THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. 

$$

FLZ020>023-030-031-035-036-040-011115-
/O.CON.KJAX.FW.W.0048.000000T0000Z-080501T0000Z/
/O.CON.KJAX.FW.A.0054.080501T1600Z-080501T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
704 PM EDT WED APR 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

EXTENDED DURATIONS OF LOW HUMIDITIES ARE EXPECTED THIS AFTERNOON.
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 6 TO 8 HOURS. MINIMUM
VALUES WILL NEAR 15 TO 20 PERCENT.

LOW HUMIDITIES ARE EXPECTED AGAIN ON THURSDAY WITH MINIMUM VALUES
NEAR 25 TO 30 PERCENT. RHS WILL BE BELOW 35 PERCENT FOR 4 TO
6 HOURS.

$$

CARROLL
000 
WWUS82 KJAX 010008
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
808 PM EDT WED APR 30 2008

FLZ020>023-030-031-035-036-040-011215-
/O.EXP.KJAX.FW.W.0048.000000T0000Z-080501T0000Z/
/O.CON.KJAX.FW.A.0054.080501T1600Z-080501T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
808 PM EDT WED APR 30 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A FIRE WEATHER
WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING.

LOW HUMIDITIES ARE EXPECTED AGAIN ON THURSDAY WITH MINIMUM VALUES
NEAR 25 TO 30 PERCENT. RHS WILL BE BELOW 35 PERCENT FOR 4 TO 6
HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ024-025-032-037-011215-
/O.CON.KJAX.FW.A.0054.080501T1600Z-080501T2300Z/
NASSAU-DUVAL-CLAY-PUTNAM-
808 PM EDT WED APR 30 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

LOW HUMIDITIES ARE EXPECTED AGAIN ON THURSDAY WITH MINIMUM VALUES
NEAR 30 PERCENT. RHS WILL BE BELOW 35 PERCENT FOR 4 TO 5 HOURS.
A FIRE WEATHER WATCH HAS BEEN ISSUED.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

CARROLL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Apr 29, 2:20 PM EDT, 28 minutes earlier.

Area forecast discussion, Apr 29, 2:20 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT TUE APR 29 2008

...NEAR RECORD LOW TEMPERATURES TONIGHT...

.SHORT TERM...NW LOW LEVEL FLOW ADVECTING MUCH COOLER AND DRIER
AIR INTO SE GA/NE FL. TEMPERATURES NOW RISING SLOWLY INTO THE
UPPER 60S AND LOWER 70S WITH DEWPOINTS ONLY IN THE 40S. AREA OF
HIGH CLOUDS OVER SE MARION COUNTY SHOULD DEPART THIS AFTERNOON AS
UPPER SHORT WAVE OVER THE GULF PUSHES ACROSS THE FL PENINSULA. DRY
AIR AND DECREASING WINDS WILL ALLOW TEMPERATURES TO PLUMMET INTO
THE 40S AWAY FROM THE BEACHES AND RIVER TONIGHT. HAVE GONE ON THE
LOW SIDE OF MOS GUIDANCE GIVEN IDEAL RADIATIONAL COOLING
CONDITIONS TONIGHT. THIS WILL RESULT IN NEAR RECORD LOW
TEMPERATURES. NICE WARM UP WEDNESDAY THROUGH FRIDAY AS SURFACE WINDS
VEER AROUND TO THE SE AND RIDGING ALOFT MOVES OVER THE REGION.

APRIL 30 RECORD LOW TEMPS
AMG 44 1965
SSI 49 1965
JAX 42 1874
GNV 45 1965

.LONG TERM...SATURDAY THROUGH TUESDAY...MODELS CONTINUE TO SHOW
A COLD FRONT MOVING INTO THE AREA THIS WEEKEND BRINGING A CHANCE
OF MAINLY AFTERNOON CONVECTION. UPPER SUPPORT/LIFT WILL BE WEAK SO
LOW END POPS STILL LOOK GOOD. TEMPERATURES WILL BE AT OR SLIGHTLY
ABOVE CLIMO LEVELS.

&&

.AVIATION...HIGH PRESSURE IN CONTROL OF THE REGION WILL CONTINUE
VFR CONDITIONS INTO WED.

&&

.MARINE...WINDS AND SEAS SETTLING DOWN A BIT FROM EARLIER AND SO
WILL ADJUST CURRENT TRENDS INTO TONIGHTS EARLY FORECAST. STILL
POSSIBLE 6-7 FT SEAS ABOUT 50-60 NM OUT SO WILL LET ADVISORY RIDE
UNTIL EXPIRATION TIME. WINDS RELAX WED AND SHIFT TO SE ON THU AND
INCREASE AS HIGH PRES SYSTEM MOVES WELL OFFSHORE. AT LEAST SCEC
CONDS POSSIBLE LATE THU NIGHT AND FRIDAY OFFSHORE.

&&

.FIRE WEATHER...LARGE AREAS OF LESS THAN 35% RH ARE OCCURRING AT
THIS TIME OVER NE FL AND SE GA. WINDS ARE AVERAGING AT MOST STATIONS
BELOW 15 MPH AND GUSTS ARE ABOUT 18-24 MPH. LOOKING FOR WEAKER WINDS
ON WED AS HIGH PRESSURE RIDGE SETTLES IN BUT LOW RH VALUES FOR LONG
DURATIONS ARE ANTICIPATED. WILL UPGRADE MOST OF THE FIRE WX WATCH TO
A WARNING BUT SOME UNCERTAINTY ABOUT HOW MUCH MOISTURE ADVECTS INTO
THE ERN FL ZONES DUE TO ONSHORE FLOW. THUS WILL LIKELY LEAVE DUVAL
NASSAU...PUTNAM AND CLAY IN THE WATCH WITH LATER SHIFTS PROBABLY
UPGRADING TO A WARNING. LOW RH VALUES CONTS INTO THU BUT WILL HOLD
OFF ON WATCH DUE TO CURRENT HEADLINES IN EFFECT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  42  79  51  84 /   0   0   0   0
SSI  49  71  59  75 /   0   0   0   0
JAX  44  76  52  81 /   0   0   0   0
SGJ  51  72  60  79 /   0   0   0   0
GNV  45  79  51  84 /   0   0   0   0
OCF  46  81  51  84 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH
     WEDNESDAY EVENING FOR CLAY-DUVAL-NASSAU-PUTNAM.

     RED FLAG WARNING FROM 11 AM TO 8 PM EDT WEDNESDAY FOR ALACHUA-
     BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE-
     UNION.

GA...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

ZIBURA/SHASHY/KERNS
Hazardous weather outlook, Apr 29, 5:22 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
522 AM EDT TUE APR 29 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
522 AM EDT TUE APR 29 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

THERE WILL BE AN ELEVATED FIRE DANGER OVER THE AREA THIS AFTERNOON
DUE TO BREEZY WINDS AND LOW RELATIVE HUMIDITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE FIRE DANGER WILL REMAIN ELEVATED WEDNESDAY AFTERNOON FOR MOST
NORTHEAST FLORIDA COUNTIES DUE TO LOW RELATIVE HUMIDITY.

THE NEXT FRONT WILL APPROACH THE REGION THIS WEEKEND PRODUCING
SCATTERED SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Local storm report, Apr 29, 10:37 AM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1037 AM EDT TUE APR 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     CALLAHAN                30.56N 81.83W
04/28/2008                   NASSAU             FL   LAW ENFORCEMENT

            POWER WIRES DOWN IN CALLAHAN AND IN YULEE. TIME WAS
            ESTIMATED BASED ON RADAR IMAGERY.

&&

ARS
Local storm report, Apr 29, 12:04 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1204 PM EDT TUE APR 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TORNADO          5 WNW LIVE OAK          30.33N 83.06W
04/28/2008  F0               SUWANNEE           FL   PUBLIC

            HOMES DAMAGED ON 68TH STREET AND 161ST ROAD. ENTIRE ROOF
            TAKEN OFF A MOBILE HOME. BARBEQUE GRILL AND FENCE POSTS
            TOSSED ABOUT 300 YARDS. ONE TREE UPROOTED. THIS IS AN
            UPDATE OF THE PREVIOUS STORM REPORT SENT AT 246 PM ON
            MONDAY APRIL 28TH.

&&

MZ/ARS

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.